Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 3, 2007, 4:43 AM CDT for Jackson County, Jefferson County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 4:43 AM CDT (09:43 UTC)
- Expired
- Apr 3, 2007, 5:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Jackson County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 030943 SVRTOP KSC085-087-031030- /O.NEW.KTOP.SV.W.0017.070403T0943Z-070403T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 443 AM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS... NORTHERN JEFFERSON COUNTY IN NORTHEAST KANSAS... * UNTIL 530 AM CDT * AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MAYETTA...OR ABOUT 19 MILES WEST OF NORTONVILLE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... VALLEY FALLS... OZAWKIE... OSKALOOSA... WINCHESTER... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND AVOID WINDOWS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3943 9575 3923 9576 3920 9523 3941 9520 $$
1 follow-up statement
000 WWUS53 KTOP 031000 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 500 AM CDT TUE APR 3 2007 KSC085-087-031030- /O.CON.KTOP.SV.W.0017.000000T0000Z-070403T1030Z/ JACKSON-JEFFERSON- 500 AM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTHERN JEFFERSON AND SOUTHEASTERN JACKSON COUNTIES... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OZAWKIE...OR ABOUT 13 MILES SOUTHWEST OF NORTONVILLE... MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... OSKALOOSA...VALLEY FALLS AND WINCHESTER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3941 9555 3922 9568 3920 9523 3941 9520 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:32 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 3, 2:32 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 232 AM CDT TUE APR 3 2007 .DISCUSSION... OUTFLOW FROM CONVECTION IN NEBRASKA PUSHING SOUTHWARD ACROSS THE CWA. SFC ANALYSIS SHOWS MAIN FRONT OUT WEST FROM HILL CITY SOUTHWARD...WITH WV IMAGERY BRINGING MAIN SHORTWAVE PUNCH INTO WESTERN NEBRASKA ATTM. MUCH INSTABILITY EXISTS ALOFT...HOWEVER CAP IS STRONG AND HOLDING AT THIS TIME. SOUTHWESTERLY LLJ OF 60 KTS OVER THE AREA NOSING INTO IOWA...WHILE 60 DEGREE DEWPOINTS STREAM NORTHWARD. COLD POOL ALOFT WITH UPPER LOW STILL BACK WEST CLOSER TO MAIN FRONT. THINKING AT THIS TIME THAT WHILE OUTFLOW MAY NOT TRIGGER STORMS FARTHER SOUTHWEST...MAY GET SOME ELEVATED CONVECTION ALONG THE MAIN FRONT AS IT MOVES THROUGH. WITH INSTABILITY IN PLACE...SOME OF THE STORMS COULD BE STRONG IF THE MAIN FRONT CAN PROVIDE ENOUGH LIFT TO REALIZE AVAILABLE INSTABILITY. FRONT SHOULD BE INTO THE FAR SE CWA AROUND THE NOON HOUR...AND HAVE LINGERED POPS INTO THE MORNING HOURS ACROSS NORTHEAST AND EAST CENTRAL KANSAS. PRECIPITATION ENDS THIS AFTERNOON ACROSS THE AREA AND COLD AIR MARCHES IN BEHIND. REINFORCING SHORTWAVE MOVES THROUGH THE NORTHWESTERLY FLOW ON THURSDAY...THEN ANOTHER FROM AROUND THE BACK OF THE GREAT LAKES TROF ON FRIDAY. THESE FEATURES WILL KEEP OUR AREA COOLER THAN NORMAL. HAVE EVEN ADDED A RAIN/SNOW MIX FOR SHORTWAVE EARLY THURSDAY AND THURSDAY NIGHT. TEMPERATURES ARE VERY CLOSE TO FREEZING AS EARLY AS TONIGHT...AND COOL SLIGHTLY MORE FOR WEDNESDAY NIGHT AND THURSDAY NIGHT. CLOUDS MAY HELP MODERATE TEMPERATURES A FEW DEGREES...BUT AGRICULTURAL INTERESTS SHOULD TAKE NOTE OF THE ANTICIPATED COLD OVERNIGHT TEMPERATURES. MADE NO CHANGES BEYOND FRIDAY. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 2, 3:48 PM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT MON APR 2 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-032100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA...WITH THE GREATER CHANCES BEING AFTER MIDNIGHT IN NORTHEAST AND EAST CENTRAL KANSAS. A FEW SEVERE THUNDERSTORMS MAY DEVELOP...WITH LARGE HAIL BEING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF EAST CENTRAL KANSAS TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING EVERY NIGHT FROM TUESDAY NIGHT THROUGH SATURDAY NIGHT. TENDER EARLY SPRING VEGETATION MAY NEED PROTECTION FROM THE COLD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Apr 3, 4:22 AM CDT, 21 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 422 AM CDT TUE APR 3 2007 KSZ038-030930- WABAUNSEE- 422 AM CDT TUE APR 3 2007 THROUGH 430 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE ALMA...PAXICO AND MAPLE HILL. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 342 COULD ALSO BE AFFECTED. THE CLUSTER OF STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 3, 4:37 AM CDT, 6 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 437 AM CDT TUE APR 3 2007 KSZ038-039-030945- SHAWNEE-WABAUNSEE- 437 AM CDT TUE APR 3 2007 THROUGH 445 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL AND STRONG WINDS OF 35 TO 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE SILVER LAKE...AUBURN...TOPEKA AND RICHLAND. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 343 AND 355 COULD ALSO BE AFFECTED. THE CLUSTER OF STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, Apr 3, 4:39 AM CDT, 4 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 439 AM CDT TUE APR 3 2007 KSZ038-039-031030- SHAWNEE-WABAUNSEE- 439 AM CDT TUE APR 3 2007 THROUGH 530 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF EAST CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 35 TO 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE AUBURN...TOPEKA AND RICHLAND. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 343 AND 355 COULD ALSO BE AFFECTED. THE CLUSTER OF STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:56 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 49 min |
| Apr 3, 5:21 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 39 min |
| Apr 3, 11:00 AM CDT | Wind Advisory | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.